MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140901
Medical Device Problem Codes Signal Artifact/Noise (1036); Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an id vt  (idiopathic ventricular tachycardia) ablation procedure with a optrell mapping catheter there was a lot of noise on nearly every electrode pairing of the catheter.The catheter cable was replaced without resolution.The catheter was removed and there was clot on the catheter (tip of paddle).Act (activated clotting time) was above 400 seconds.The catheter was cleaned and reinserted and there was noise on all electrodes.The catheter was removed again and there was more clot noted (all over the paddle).The act had still exceeded 400 seconds.The ablation catheter was then inserted to complete mapping.No patient consequences were reported.The noise is not mdr-reportable.The clotting is mdr-reportable.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 23-oct-2023, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an id vt (idiopathic ventricular tachycardia) ablation procedure with a optrell mapping catheter there was a lot of noise on nearly every electrode pairing of the catheter.The catheter cable was replaced without resolution.The catheter was removed and there was clot on the catheter (tip of paddle).Act (activated clotting time) was above 400 seconds.The catheter was cleaned and reinserted and there was noise on all electrodes.The catheter was removed again and there was more clot noted (all over the paddle).The act had still exceeded 400 seconds.The ablation catheter was then inserted to complete mapping.No patient consequences were reported.Device evaluation details: the device was returned to biosense webster for evaluation.A visual inspection, electrical, and patency test of the returned device were performed in accordance with bwi procedures.The device was visually inspected, and thrombus/clot attached on one on electrode of the device's tip was observed.An electrical test was performed, and no electrical issues were found.A patency test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device number lot 31065283m and no internal actions related to the complaint were found during the review.The thrombus/clot issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.In the other hand, the electrical issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendation: ecg (electrocardiogram) noise is typically generated as the result of the improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify the proper connection.It is recommended to turn off the notch filter for this verification.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17750422
Report Number2029046-2023-02080
Device Sequence Number17683586
Product Code DRF
UDI-Device Identifier10846835023015
UDI-Public10846835023015
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K211438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Catalogue NumberD140901
Device Lot Number31065283M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown